MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV434T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data; the progav® was manufactured by a qualified employee in october 2015.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv434t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.However, a measurement of the plane parallelism revealed a minor deformation of the outer housing of the progav® valve.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav® was tested and was adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function operated as expected.However, the braking force required was slightly outside the given specification.Computer controlled test: to investigate the claim of under-drainage, the opening pressure was measured using a miethke computer controlled testing apparatus which simulates a cerobrospinal fluid flow.The results showed that the valve was not operating within the accepted tolerance in the horizontal position.Contrary to the assumed under-drainage, the valve tends to over-drain.The second measurement confirmed over-drainage rather than the suspected under-drainage.The first test run in the vertical position of the shunt-assistance showed that the valve was slightly out of tolerance and also tended to over-drain.However, a second measurement showed significant improvement.The second test run in vertical position showed that the measurement was not inside the tolerance.It is assumed that any deposits inside the valve were flushed out.Result: first, a visual inspection of the progav®.No significant deformations or damage to the valve were detected during the visual inspection.Although a slight deviation was detected during the measurement of the plane parallelism.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The opening pressure of the valve was out of tolerance, and the brake force was slightly out of tolerance.Finally, the valve was dismantled.A small amount of build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of the valve being occluded was not able to be confirmed.The valve was found to be permeable.Both valves tend to over-drain, contrary to the assumed under-drainage.Under-drainage cannot be ruled out because this may also have occurred temporarily before.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav sys w/sa 20 a.Control reservoir (part # fv434t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the valve was occluded.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV SYS W/SA 20 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12465347
Report Number3004721439-2021-00630
Device Sequence Number1244662
Product Code JXG
UDI-Device Identifier04041906132460
UDI-Public4041906132460
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV434T
Device Catalogue NumberFV434T
Device Lot Number20028308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2016
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;